Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 13, 2015, 10:37 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 10:37 AM CDT (15:37 UTC)
- Expired
- May 13, 2015, 11:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 133 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS54 KBRO 131537
SVRBRO
TXC247-505-131600-
/O.NEW.KBRO.SV.W.0039.150513T1537Z-150513T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1037 AM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1100 AM CDT
* AT 1036 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
THOMPSONVILLE...OR 11 MILES SOUTHWEST OF JIM HOGG COUNTY AIRPORT...
AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
JIM HOGG COUNTY AIRPORT...HEBBRONVILLE...HEBBRONVILLE HIGH
SCHOOL...GRUY STADIUM...LAS LOMITAS...SOUTH FORK ESTATES...
THOMPSONVILLE AND HEBBRONVILLE BORDER PATROL STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2733 9855 2708 9888 2724 9906 2727 9903
2727 9880 2735 9880 2735 9879 2736 9863
2734 9862 2734 9859 2736 9858
TIME...MOT...LOC 1536Z 225DEG 14KT 2725 9888
$$
TORRES1 follow-up statement
874
WWUS54 KBRO 131556
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1056 AM CDT WED MAY 13 2015
TXC505-131604-
/O.CAN.KBRO.SV.W.0039.000000T0000Z-150513T1600Z/
ZAPATA TX-
1056 AM CDT WED MAY 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ZAPATA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2735 9862 2734 9862 2719 9889 2719 9895
2727 9895 2727 9880 2735 9880 2736 9863
TIME...MOT...LOC 1554Z 225DEG 14KT 2730 9882
$$
TXC247-131600-
/O.CON.KBRO.SV.W.0039.000000T0000Z-150513T1600Z/
JIM HOGG TX-
1056 AM CDT WED MAY 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHWESTERN JIM HOGG COUNTY...
AT 1054 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
JIM HOGG COUNTY AIRPORT...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
JIM HOGG COUNTY AIRPORT...HEBBRONVILLE...HEBBRONVILLE HIGH SCHOOL...
GRUY STADIUM...LAS LOMITAS...THOMPSONVILLE AND HEBBRONVILLE BORDER
PATROL STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 2735 9862 2734 9862 2719 9889 2719 9895
2727 9895 2727 9880 2735 9880 2736 9863
TIME...MOT...LOC 1554Z 225DEG 14KT 2730 9882
$$
TORRESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:02 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 13, 7:02 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 702 AM CDT WED MAY 13 2015 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...THE TWO CONV AREAS THAT FORMED UP OVER THE STATE SEVERAL HOURS AGO HAVE DRIFTED CLOSER TO EACH CONVERGING MORE TOWARDS CENTRAL TX. THE CURRENT EXPECTED TRACK OF THE 500 MB TROUGH DIGGING TOWARDS TEXAS WILL LIKELY KEEP THE BULK OF THE CONV CONCENTRATED TO THE NORTH OF THE RGV AIRPORTS WITH OVERALL MOVEMENT TO THE N-NE. HOWEVER WILL INCLUDE A MENTION OF TEMPO GROUPS FOR -TSRA LATER TODAY INTO THE AFTERNOON HOURS AS EXPECT DAYTIME HEATING TO HELP DESTABILIZE THE ATMS SOMEWHAT INCREASING THE CONV POTENTIAL. SO WILL GO WITH MAINLY MVFR CONDITIONS FOR THE BULK OF THE UPCOMING TAF PERIOD WITH PERIODIC REDUCTIONS OF CEILINGS/VSBYS DUE TO POSSIBLE CONV ACTIVITY. && .PREV DISCUSSION... /ISSUED 429 AM CDT WED MAY 13 2015/ SHORT TERM /NOW THROUGH THURSDAY/...KBRO RADAR SHOWS TWO MAIN CONV AREAS DEVELOPING OVER TX. THE FIRST IS THE AREA OVER EAST TX AND THE GULF WATERS. THE SECOND IS THE AREA DEVELOPING OVER WEST TX INTO NORTH CENTRAL MEXICO. THE AREA TO OUR NORTHWEST IS THE MAIN AREA OF CONCERN FOR DEEP SOUTH. WV SATL IMAGERY SHOWS A VERY WELL DEFINED TROUGH DIGGIN EAST INTO THE SOUTH CENTRAL PLAINS STATES. NAM AND GFS MODEL GUIDANCE BRING THIS TROUGH EAST NORTHEAST THROUGHOUT THE DAY PUSHING THE FEATURE OVER THE KS/OK AND NORTHERN TX AREA BY 00Z THIS EVENING. THE WESTERN AREA OF CONV IS EXPECTED TO EXPAND AND STRENGTHEN LATER TODAY AS THE TROUGH MOVES EAST NORTHEAST. THE 00Z BRO SOUNDING SHOWS A DECENT PWAT OF 1.91 INCHES WITH AN MUCAPE OF 2724 J/KG. AS THE 500 MB TROUGH AXIS PUSHES EAST AND THE SURFACE TEMPS WARM LATER TODAY EXPECT THE CAPE VALUES TO INCREASE ALLOWING FOR ADDITIONAL CONV TO EXPAND WEST AND SOUTH. THE NAM AND GFS MEAN RH FIELDS BOTH SHOW THE BEST DEEP LAYER MOISTURE ADVECTION SKIRTING THE BRO CWA MAINLY TO THE NORTH AND WEST TODAY WHICH WILL LIKELY SET THE STAGE FOR THE BEST HVY RAIN POTENTIAL MAINLY OVER THE WESTERN HALF OF DEEP SOUTH TX. SO WILL MAINTAIN THE FLASH FLOOD WATCH FOR THESE COUNTIES AND WILL EXTEND IT TO AROUND 00Z THIS EVENING. AFTER THE 500 MB TROUGH AXIS CLEARS THE REGION TONIGHT EXPECT RELATIVELY DRIER AND MORE STABLE AIR TO MOVE INTO THE REGION FROM THE WEST AND SOUTH. THIS WILL ALLOW FOR LOWER CONV CHCS TO PREVAIL INTO THURS. HOWEVER AM NOT CONFIDENT ENOUGH AT THIS TIME TO TOTALLY REMOVE THE MENTION OF CONV FOR THE 2ND AND 3RD PERIODS. SO WILL LEAVE AROUND 30 % FOR NOW. SPC PLACES A MARGINAL RISK FOR SVR CONV ACROSS THE NORTHWESTERNMOST THREE COUNTIES IN DEEP SOUTH TX. SINCE WE ARE ON THE SOUTHERN PERIPHERY OF THIS TROUGH AXIS WILL NOT INCLUDE A MENTION OF SVR WX IN THE WESTERN COUNTIES FORECAST WORDING. HOWEVER AN ISOLD SVR T- STORM CANNOT BE RULED OUT TOTALLY. THE SHORT TERM TEMP TRENDS INDICATED BY THE MET/MAV AND ECMWF MODELS SHOWS SLIGHTLY WARMER TEMPS ON THURS AS THE ATMS DRIES OUT A BIT. THE THREE MODEL SETS ARE IN REASONABLE AGREEMENT THROUGH TOMORROW. SO WILL GO WITH A GENERAL SHORT RANGE MODEL BLEND FOR MAX AND MIN TEMPS THROUGH THURS. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY NIGHT/...SOUTHWEST FLOW ALOFT WILL PERSIST OVER DEEP SOUTH TEXAS THROUGH MOST OF THE FORECAST PERIOD. THE COMBINATION OF ABUNDANT MOISTURE AND WEAK DISTURBANCES IN THE SOUTHWESTERLY FLOW WILL ALLOW CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN OF NORTHERN MEXICO AND MOVE TOWARDS DEEP SOUTH TEXAS. THE ACTIVITY FROM MEXICO ALONG WITH DAYTIME HEATING SHOULD SUPPORT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. RAIN CHANCES DECREASE THIS WEEKEND DUE TO THE LACK OF FORCING SO WILL MAINTAIN SLIGHT CHANCE POPS. RAIN CHANCES INCREASE AGAIN BY LATE SUNDAY INTO EARLY NEXT WEEK AS MOISTURE INCREASES WITH ANOTHER UPPER DISTURBANCE MOVING OVERHEAD. WILL MENTION CHANCE POPS LATE SUNDAY THROUGH TUESDAY. TEMPERATURES GRADUALLY RISE THROUGH THE WEEKEND THEN DECREASE DUE TO ABUNDANT CLOUD COVER AND INCREASE RAIN CHANCES EARLY NEXT WEEK. MARINE...NOW THROUGH THURSDAY...CURRENTLY BUOY020 REPORTS A SE WIND FROM 15 TO 20 KNOTS WITH SWELLS AROUND 5.6 FEET. SURFACE OBS CLOSER TO THE LAGUNA MADRE INDICATE SIMILAR WINDS NEAR THE BAY. THE EXPECT MSL FIELDS OVER THE WESTERN GULF OF MEX STAY FAIRLY STATUS QUO THROUGH THE SHORT TERM PERIOD WHICH WILL MAINTAIN SCEC CONDITIONS FOR THE MOMENT. SO NO SCA CONDITIONS EXPECTED THROUGH TOMORROW. THURSDAY NIGHT THROUGH SATURDAY NIGHT...MODERATE SOUTHEAST WINDS AND ROUGH SWELLS WILL PREVAIL ACROSS THE LOWER TEXAS COASTAL WATERS THROUGH THE PERIOD. SMALL CRAFT EXERCISE CAUTION CONDITIONS LIKELY WITH SMALL CRAFT ADVISORIES POSSIBLE. SMALL CRAFT ADVISORY CONDITIONS LIKELY OVER THE GULF WATER BY SATURDAY NIGHT INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 83 76 85 77 / 50 40 30 20 BROWNSVILLE 84 76 87 76 / 40 30 30 20 HARLINGEN 84 75 88 76 / 50 30 30 20 MCALLEN 85 74 89 75 / 50 30 30 20 RIO GRANDE CITY 85 74 90 74 / 60 30 30 30 SOUTH PADRE ISLAND 81 76 82 77 / 40 40 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ248>250-252-253. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...60 LONG TERM...63 GRAPHICS/UPPER-AIR...58
Hazardous weather outlook, May 13, 5:00 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT WED MAY 13 2015 TXZ248>257-132200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR BROOKS...HIDALGO...JIM HOGG...STARR AND ZAPATA COUNTIES. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY. ANY OF THE SLOWER MOVING HEAVY RAIN PRODUCING THUNDERSTORMS THAT MOVE OVER THE COUNTIES IN THE FLASH FLOOD WATCH COULD CAUSE ADDITIONAL FLOODING PROBLEMS. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT ACROSS MAINLY ZAPATA...JIM HOGG AND BROOKS COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS THE WESTERN COUNTIES OF DEEP SOUTH TEXAS. LAW ENFORCEMENT OFFICERS AND LOCAL RESIDENTS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-132200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX-LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM-WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 AM CDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE LOWER TEXAS BAY AND GULF WATERS TODAY. SOME OF THESE STRONGER THUNDERSTORMS COULD PRODUCE PERIODS OF HEAVY RAINFALL...LIGHTNING AND BRIEF WIND GUSTS FROM 30 TO 35 KNOTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE LOWER TEXAS GULF WATERS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 13, 10:05 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 AM CDT WED MAY 13 2015
TXZ248-249-131545-
JIM HOGG TX-ZAPATA TX-
1005 AM CDT WED MAY 13 2015
...SPECIAL WEATHER STATEMENT...
AT 1005 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ESCOBAS...OR 8 MILES NORTHEAST OF BUSTAMANTE...MOVING NORTHEAST
AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RANDADO...THOMPSONVILLE AND ESCOBAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2712 9876 2696 9899 2708 9914 2727 9900
2727 9894
TIME...MOT...LOC 1505Z 221DEG 7KT 2708 9901
TORRESThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:05 AM CDT | Special Weather Statement | BRO | Jim Hogg | 40 min |
| May 13, 1:02 PM CDT | Areal Flood Advisory | BRO | Brooks | 118 min |
| May 13, 1:29 PM CDT | Flash Flood Warning | BRO | Brooks | 3 hr |
| May 13, 4:16 PM CDT | Areal Flood Warning | BRO | Brooks | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.